Staining during active pills
9 July, 2019
I am in middle of a birth control pack, one week before I am expected to get my period.
I have been having large stains on colored underwear.
I have not wiped and seen blood or gotten it on white fabric.
I should be getting normal period in one week.
Not sure what is happening.
Thank you for being available!
Based on what you write, that staining has been limited to colored undergarments, you are not currently considered to be in niddah. In this situation, we would recommend abstaining from relations until about a day after the staining subsides. Please note that this is a precaution against a flow beginning during relations and not a strict halachic requirement.
Staining is fairly common during the first cycles of hormonal contraception as well as for women who have changed pill-taking patterns (e.g., missing a pill or extending the length of the active pill cycle). Even so, you may wish to consult with your physician about the staining.
If the staining does not abate, you may wish to consider (in consultation with your physician) ending the active pills early to bring on withdrawal bleeding and niddah for this cycle.
Please write back with any further questions.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.